MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Disconnection (1171); Mechanical Problem (1384); Electrical Power Problem (2925); Complete Loss of Power (4015)
Health Effect - Clinical Codes Increased Respiratory Rate (2486); Weight Changes (2607); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had a nurse visit with increased shortness of breath and weight gain of 25lbs in 4 days.The log file was sent for analysis.The log file captured power cable disconnect, low power hazard and no external power alarms while connected to the mobile power unit (mpu) on (b)(6) 2025 at 23:22.There were no pump interruption during the events as the system controller's emergency backup battery (ebb) functioned as intended.The alarms resolved after the mpu regained power.Based on the log file, the mechanical circulatory system (mcs) equipment operated as intended electronically and mechanically.It was later reported on 02jan2026, that the mpu had a v-lock connector on the alternating current (ac) power cord.The patient did not recall if the ac power cord came loose from the wall outlet or back of the mpu.The patient was unsure but believed that a brief loss of power to the house may have affected the ac power at the time.The mpu was not exchanged.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a loss of power while connected to the mobile power unit (mpu) was confirmed via the provided log file.On (b)(6) 2025, a low power hazard alarm activated due to a loss of external power while connected to the mpu.This alarm resolved when the power was restored to the mpu.The system controller backup battery supported the system during the loss of external power without any issues.The alarms did not affect the controller¿s ability to operate the pump at the set speed.The mpu (serial number: (b)(6) was not returned for analysis.Provided information reported that the patient did not have any recollection of the event.The patient believed the power loss was potentially due to a brief power outage to the house.The root cause of the reported event was unable to be conclusively determined through this analysis.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.Heartmate 3 instructions for use section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5-¿alarms and troubleshooting¿ explain how to troubleshoot the system controller, including low power and no external power alarms.The "patient care management" section of the ifu instructs the patient to keep a flashlight, fully charged batteries, and battery clips within reach to be prepared for a power outage.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24041260
Report Number2916596-2026-00002
Device Sequence Number10498542
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)240731
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10411110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite